MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7575300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.T.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent percutaneous transforaminal lumbar interbody fusion at l4-l5.Intra-op, after locking the rod on the implant holder, the rod at the end of the inserter (that pulls the rod to lock) broke.The breakage was under the lock key.No fragment of the broken instrument was found to be present inside the patient.No patient complications were reported due to this event.
 
Additional Manufacturer Narrative
Product analysis: visual and functional inspection confirmed the arc rod of the rod inserter has been broken.The break occurred where the arc rod attaches to the screw/bushing of the rod release cam.This type of damage appears to be from excessive force applied to the rod release cam when in use.The tension screw may have been to tight causing the damage when the rod release cam was locked into place.Unable to loosen/tighten the tension screw as it appears to be jammed.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key9508542
Report Number1030489-2019-01459
Device Sequence Number1215624
Product Code KWP
UDI-Device Identifier00885074445380
UDI-Public00885074445380
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K051674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7575300
Device Lot NumberSV12J039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date12/21/2019
Supplement Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1